Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 19, NWS Caribou, ME

August 3, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 3, 2019, 3:37 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 3, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2019, 3:37 AM EDT (07:37 UTC)
In effect from
Aug 3, 2019, 8:00 AM EDT
Expired
Aug 3, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WHUS41 KCAR 030737
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
337 AM EDT Sat Aug 3 2019

MEZ029-030-040000-
/O.NEW.KCAR.BH.S.0019.190803T1200Z-190804T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
337 AM EDT Sat Aug 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT this morning
through this evening.

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the upper 70s to
  lower 80s may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
2 follow-up statements
298 
WHUS41 KCAR 031501 AAA
CFWCAR

Coastal Hazard Message...UPDATED
National Weather Service Caribou ME
1101 AM EDT Sat Aug 3 2019

MEZ029-030-032315-
/O.CON.KCAR.BH.S.0019.000000T0000Z-190804T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1101 AM EDT Sat Aug 3 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to 
  lower 80s may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the mid 
  50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Hewitt
371 
WHUS41 KCAR 040001
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
801 PM EDT Sat Aug 3 2019


MEZ029-030-040115-
/O.EXP.KCAR.BH.S.0019.000000T0000Z-190804T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
801 PM EDT Sat Aug 3 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 3, 12:36 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 3, 12:36 AM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
1236 AM EDT Sat Aug 3 2019

.SYNOPSIS...
High pressure will slide to the east tonight. A cold front will
cross the region Saturday. High pressure will cross the region
Sunday through Monday. A warm front will cross the region
Tuesday.
&&

.NEAR TERM /THROUGH TODAY/...
1220am Update: Bumped up highs slightly for Saturday. Will be
cooler on the coast with the afternoon sea breeze. The cold
front will enter northern zones in the afternoon and slowly exit
the forecast area Saturday night. As a result, bumped up
Saturday night's lows quite a bit in southern zones. In terms of
concerns, thunderstorms with gusty winds are possible in
northern zones where frontal timing will coincide with peak
heating. Not much SBCAPE with the front this time, but bulk
shear is favorable in the afternoon and forecast soundings show
inverted Vs. DCAPE looks good ahead of the front. Expecting a
line of storms to develop across northern Aroostook County in
the mid afternoon that will propagate southward into the
evening. Not expecting much in the way of coastal fog ahead of
this cold front...except a brief period along coastal
Washington County later Sat night.

Previous discussion:
Isolated showers in the north will dissipate quickly as
instability decreases after sunset. Tonight will be dry, with
clouds lingering in the north as a shortwave approaches. Showers
will approach the north early in the morning, with some
scattered thunderstorms developing during the afternoon. Low
levels continue to be very dry, and this creates potential for
stronger showers or storms to bring down gusty winds aloft,
mainly across the north. Reinforcing this is the strong low
level lapse rates around 8 C/km generated by cold air pooling
aloft. With DCAPE values only around 500 and 1km AGL winds of
20-30kts, not anticipating damaging winds at this time. Isolated
showers and thunderstorms make their way down to Interior
Downeast into the afternoon, but quickly pull out of the region
as evening progresses. With the return of some warm, moist air,
some patchy fog is possible over the Gulf of Maine waters.
Saturday's high temperatures will be very similar to today
Downeast, but cooler in the north as boundary approaches tonight
and cloud cover remains into the morning hours.
&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
Cdfnt wl lkly be bisecting CWA by 00z Sun. Med range guidance
indicates most of the pcpn wl fall bhnd sfc cdfnt and with better
dynamics, thus convergence, assoc with H8 front. Hv indicated this
in fcst as chc-low lkly pops in wake of fropa in the early evng hrs.
Hv reduced chances for thunder to just slight chc. Best sfc-based
instability located acrs Downeast with only around 300-500 J/kg acrs
the north. Strong storms may exist thru about 02z bhnd front but
convection may be on the wane with diurnal htg, thus the main threat
for wind wl be in the aftn hrs bfr the start of the short term acrs
nrn areas.

Hv continued with 40s acrs the North Woods for mins on Sun mrng as
skies begin to clr twd daybreak but hv bumped temps up by a degree
or two.

Front wl be pushed offshore Sun mrng as hipres builds in fm Canada.
Expect skies to be mosunny with highs right arnd seasonal norms and
about 5 degrees cooler than Sat.

Dry and tranquil wx expected thru the end of the pd and into early
next week as upr lvl ridge wl begin to build in drg the day on
Monday. Highs in the m/u70s acrs the north and nr 80F for Downeast
with offshore flow.
&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Return flow kicks in late Mon night as hipres builds off of the Cape
Cod coast. Wmfnt wl mv thru on Tue with increasing chcs for showers
in the aftn. Tstms wl be dependent on any htg that can occur and hv
not mentioned thunder attm. Wed wl feature CWA being in the warm
sector and with favorable jet dynamics coming into play hv mentioned
chc of thunder in the aftn and evng.

Models begin to diverge fm each other by the end of next week.
Latest GEM and EC indicate high pressure Thur mrng into Fri
night while GFS brings a wv along stalled frontal bndry with
contd chcs for showers and possibly thunder on Thursday.
&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR for all terminals through Saturday morning.
Showers and thunderstorms will develop in the north with MVFR
possible in heavier showers during the afternoon.

SHORT TERM:
Sat night...Showers and thunderstorms will bring variable conds
to terminals Sat evening. Patchy IFR fog remains possible along
the Downeast coast through Sat morning. Winds will be wnw in
wake of cold front as it moves through the area.

Sun-Mon night...VFR expected through the period, possibly seeing
MVFR late Mon night for northern terminals. Light w-nw winds.

Tue-Wed...VFR/MVFR possible each period as off and on showers
continue over the area. May see localized IFR restrictions in
thunderstorms Wed aftn. South winds btwn 5-10kts. May see
stronger south winds along Downeast coast on Wed.
&&

.MARINE...
NEAR TERM: Conditons will be below SCA criteria. Waves expected
to be 2-3ft. Winds and wind gusts will remain fairly steady,
gusting up to 15kts, potentially 20kts during the evening.

SHORT TERM: Winds and seas remain below small craft levels into
the middle of next week. Seas will approach 4ft Tue night in
outer waters from southerly swell moving in. Patchy fog expected
to reduce visibilities Sat night into Sunday morning.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...CB/Cornwell
Short Term...Farrar
Long Term...Farrar
Aviation...CB/Cornwell/Farrar
Marine...CB/Cornwell/Farrar
Hazardous weather outlook, Aug 3, 3:36 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
336 AM EDT Sat Aug 3 2019

MEZ001>006-010-040745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-
336 AM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

Thunderstorms with potentially strong wind gusts will occur ahead of
a cold front crossing the region later this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-031-032-040745-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Southern Piscataquis-Northern Washington-
336 AM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-040745-
Coastal Hancock-Coastal Washington-
336 AM EDT Sat Aug 3 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-040745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
336 AM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:08 PM EDTSpecial Weather StatementCAR52 min
Aug 3, 3:33 PM EDTSpecial Weather StatementCARAroostook27 min
Aug 3, 3:46 PM EDTSevere Thunderstorm WarningCARAroostook29 min
Aug 3, 6:56 PM EDTSpecial Weather StatementCARPiscataquis34 min

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.